Tennessee, 2008Damaging Winds in Tennessee, June 21, 2008
June 21, 2008 · NWS MRX · 2 events in 1 county or zone
An upper level trough triggered isolated severe thunderstorms over southeast Tennessee during the afternoon hours. Storm reports were for damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough triggered isolated severe thunderstorms over southeast Tennessee during the afternoon hours. Storm reports were for damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 2:10 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 21, 2:10 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SAT JUN 21 2008
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...AIRMASS REMAINED STABLE
FOR MOST OF THE DAY. GOOD SUNSHINE HAS LED TO LATE DAY
DESTABILIZATION. CONVECTIVE DEVELOP SHOULD COMMENCE ACROSS THE AREA
LATE THIS AFTN. FRONTAL BOUNDARY SETS UP SE OF AREA WITH WEAK
SURFACE HIGH PRESSURE NOSING IN FROM THE NORTH. UPPER TROUGH
BECOMES ESTABLISHED JUST WEST OF AREA THEN DRIFTS INTO SOUTHERN
APPALACHIANS BY MONDAY NIGHT. BEST PCPN CHC AFTER THIS EVENING
WILL BE MONDAY AFTN. TEMPS NEAR NORMAL.
.LONG TERM (TUESDAY THROUGH SATURDAY)...HIGH PRESSURE BUILDS INTO
THE AREA ON TUESDAY BRINGING DRY WEATHER FOR TUESDAY AND TUESDAY
NIGHT. A SERIES OF SHORTWAVES TRACK THROUGH THE REGION FOR THE
REMAINDER OF THE PERIOD. DEEP MOISTURE IS LIMITED...BUT SOME
INSTABILITY IS ALSO EXPECTED EACH DAY...SO WILL KEEP SLIGHT CHANCE
POPS FOR WEDNESDAY THROUGH SATURDAY. STAYED NEAR MEX/HPC GUIDANCE
FOR TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 64 87 62 86 59 / 20 10 10 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 84 61 83 59 / 20 10 10 30 10
OAK RIDGE, TN 60 84 60 83 58 / 20 10 20 30 10
TRI CITIES AIRPORT, TN 60 82 56 81 55 / 40 20 20 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/GH
Hazardous weather outlook, Jun 21, 3:47 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 AM EDT SAT JUN 21 2008
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-220900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
447 AM EDT SAT JUN 21 2008 /347 AM CDT SAT JUN 21 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT
NO SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TG
Thunderstorm Wind, Hamilton
- When
- June 21, 3:35 PM EST to 3:37 PM EST
- Where
- Hamilton County, 0.57 mi E of Signal Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.130, -85.340
Fire department reported a tree downed by thunderstorm winds on Signal Mountain.
Thunderstorm Wind, Hamilton
- When
- June 21, 3:38 PM EST to 3:40 PM EST
- Where
- Hamilton County, 0.69 mi N of Harrison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 35.130, -85.150
Power company reported several powerlines downed by thunderstorm winds near Harrison.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20082 deaths · 1 event
- Wildfire in California, June 21 to 30, 200824 injured · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 21, 20081 death · 3 injured · 50 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 21, 2008$358,000 · 1.75 in hail · 48 events
- Hail and Damaging Wind in Nebraska, June 21, 2008$1.6 million · 1.75 in hail · 8 events
- Damaging Winds in Pennsylvania, June 21, 2008$275,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, June 21, 2008$155,000 · EF0 · 13 events
- Flash Flood and Hail in Michigan, June 21, 2008$105,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in Georgia, June 21, 2008$89,000 · 50 kt wind · 6 events
- Hail in North Carolina, June 21, 2008$100,000 · 1 in hail · 2 events
- Tornado and Flash Flood in South Carolina, June 21, 20081 injured · $25,000 · EF0 · 23 events
- Damaging Wind in Arizona, June 21, 2008$50,000 · 51 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111465, 111468.